MAUDE Adverse Event Report: STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 16 X 20, FIRM; MESH, SURGICAL

STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 16 X 20, FIRM; MESH, SURGICAL
Catalog Number 1620002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Fungal Infection (2419)
Date of Event 10/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the internal investigation into lot sp200295 with no remarkable findings, including 188 devices distributed with no other complaints reported against the lot and no deviations or nonconformances revealed during manufacturing, strattice as a contributing factor to the event cannot be ruled out, thus this event was reported to the fda as serious injury.Lot sp200295 was terminally sterilized and met all qc release criteria.It was reported the infection disease physician indicates a relationship between the strattice and the infection.The current condition of the patient is stable.As indicated in the instructions for use, infection is a potential adverse event associated with implantation procedures where surgical mesh materials are use.No further actions are required, no device nonconformances were confirmed.
 
Event or Problem Description
On (b)(6) 2022, abbvie pmqa received notification through the fda originated letters system of medsun mandatory and voluntary medwatch report form 0301030000-2022-8005.The report was submitted by the specialist risk management and safety person at the reported facility.The report states "61 year old male patient who weighed 71 kgs underwent simultaneous liver-kidney transplant.Multiple returns to or for complications.Strattice mesh placed ten days after to close abdominal wall.This case and another post-transplant/mesh case are possible mesh device infections.Or cultures grew multidrug resistant organisms (mdro) and fungus." the original intended procedure was listed as liver-kidney transplant relevant history was reported to have included preexisting characteristics that may have contributed to the event: immuno-compromised; surgery.The device lot associated with this event is (b)(4) with date of event as (b)(6) 2021.The device is not available for evaluation.On (b)(6) 2022, pmqa received additional information from the medical professional that the patient underwent a transplant bring back liver with planned abdominal closure with stratice bioprosthetic, abdominal washout on 9/27/2021.The patient underwent an initial liver transplant on 9/16/2021.On 9/17/2021, underwent transplant bring back liver for completion of biliary anastomosis.On (b)(6) 2021, underwent transplant bring back liver, abdominal washout, liver biopsy.Due the difficulty in properly ventilating the patient because of suspected elevated intra-abdominal pressures the abdomen was left open with abthera dressing for abdominal closure.On (b)(6) 2021, underwent, transplant bring back liver with planned abdominal closure with stratice bioprosthetic , abdominal washout on (b)(6) 2021, the patient was brought back and an additional piece of strattice mesh was used in combination with what had been placed the day prior.On (b)(6) 2021, previously placed biologic strattice mesh was excised and was sent for culture and pathology.On (b)(6) 2021, underwent open abdominal wound mesh with visible growth of mold, status post removal and debridement with wound vac 10/12/2021.Intraoperative cultures with vre and dematiaceous (pigmented) fungus.Went back to the operating room (b)(6) 2021.Abdominal washout with fascial closure with biologic mesh and wound vac¿ continue daptomycin for vre intra-abdominal and mesh related infection.2.Dual antifungal therapy with ambisome and posaconazole for pigmented mold.Final identification pending.3.Empiric meropenem.(b)(6) 2021-- intraoperative cultures with vre and pigmented fungus (curvularia).(b)(6) 2021-- open abdominal wound mesh with visible growth of mold s/p removal and debridement (b)(6) 21 with or cx with vre and curvularia (no fungal growth since mesh removal and debridement on 10/12) the patient co-morbidities included hypertension and endocarditis it was reported the infectious disease physician indicates a relationship between the strattice and the infection.The current condition of the patient is stable.

Brand Name
STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 16 X 20, FIRM
Common Device Name
MESH, SURGICAL
Manufacturer Contact
christopher belle
1 millennium way
branchburg, NJ 08876
9089471470
MDR Report Key15528807
Report Number1000306051-2022-00160
Device Sequence Number2533082
Product Code FTM
UDI-Device Identifier00818410010010
UDI-Public00818410010010
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K070560
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1620002
Device Lot NumberSP200295
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/07/2022
Initial Report FDA Received Date10/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NO INFORMATION
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale